Ceftriaxone induced hypersensitivity reactions following intradermal skin test: case series

Thomson, Sereen Rose and Ommurugan, Balaji and Patil, Navin (2017) Ceftriaxone induced hypersensitivity reactions following intradermal skin test: case series. Journal of Clinical and Diagnostic Research, 11 (10). FR01-FR04. ISSN 0973-709X

[img] PDF
00003408.pdf - Published Version
Restricted to Registered users only

Download (65kB) | Request a copy

Abstract

The incidence of cephalosporin induced hypersensitivity reactions in non-penicillin allergic patients is about 1.7% and in penicillin allergic patients it is about 3-5%. Infact, cephalosporins are considered as the first choice in penicillin allergic patients who need antibiotic therapy intraoperatively. Prompt identification of patients with beta-lactam allergy would lead to an improved utilization of antibiotics and reduced occurrence of resistant strains. We hereby attempt to present a series of cases where ceftriaxone has been implicated in the manifestation of various hypersensitivity reactions. We have also tried to highlight some of the errors, risk factors and other drugs that precipitate a hypersensitivity reaction.

Item Type: Article
Uncontrolled Keywords: Adverse drug reaction; Allergic reaction; Broad spectrum antibiotic; Naranjo’s scale.
Subjects: Medicine > KMC Manipal > Pharmacology
Depositing User: KMC Library
Date Deposited: 09 Nov 2017 04:05
Last Modified: 09 Nov 2017 04:05
URI: http://eprints.manipal.edu/id/eprint/149945

Actions (login required)

View Item View Item